Hypo or any other ideas please

My 62 year old husband gave up smoking 4 months ago and has since had numerous palpitations and a thumping heart especially noticeable when lay in bed at night.

He went to A&E a few weeks ago and the ECG on the ambulance showed a slightly irregular heartbeat, the one at hospital showed no abnormalities but it is a much shorter ECG.

I know when I gave up smoking I had to increase my NDT dose as I posted on this forum and a number of people said they were first diagnosed after giving up.

He went to the GP after and the GP has tested his thyroid TSH 1.9 range (0.3-4.20)., wouldn't test FT3, FT4.

I am wondering if he is hypo as his temperature in the morning is 35.8 (96.4) and in the evening 36.1 (97). He also has a croaky voice at times.

He has been put on propanolol a few days ago but this doesn’t seem to be helping much with the palpitations and pounding heart, but maybe it may take a while. He does say that when he burps sometimes the palpations go away could it be stomach acid? He does take Omeprazole for this.

Any ideas would be appreciated as to why he has these symptoms and low body temperature. Should I get private FT3 and FT4 tested?

Thank you.

10 Replies

  • The PPI he is taking will prevent the uptake of valuable nutrients in the stomach - in particular B12. When Iron/B12 etc. are LOW it can cause heart issues. Maybe a more natural product. PPI's are for short term only - around 8 weeks. Research Betaine HCL and see what you think....

    B12 Deficiency can mimic Low Thyroid.....

  • OK thank you he has only been on PPI for 2 days.

  • If he is Hypo or B12 deficient then he probably has low acid and not high. PPI's are big money for Big Pharma. If you type stomach acid into the Search Box on the Green Bar above - you should find some interesting reading :-)

  • Sorry no he has been on PPI for some months wasn't sure what PPI was!

  • Do read up on natural cures if at all possible...

  • I do for myself this is just new to him and his symptoms are different to mine. I am not sure what else would make his body temperature so low and a hoarse voice. so do you recommend stop Omeprazole and take B12 and iron? sorry we have friends staying form Italy today but I will read up on all you have said and links tomorrow. Thank you. :)

  • I think as you mentioned in your post it would be best to have some tests done privately. Palpitations - reflux - are usually symptoms - so trying to find the root cause is better - in my non-medical opinion :-)

    Enjoy your friends....

  • Wedding, he shouldn't take either iron nor B12 without getting tested for them first. It's very important to know IF needs them, and if he does HOW MUCH.

  • OK thank you :)

  • Do you mind looking at my latest post with my husbands blood tests on, I would value you input. Thank you. :)

You may also like...